MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER
Catalog Number 465352CB2
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular interventional procedure, the tip of the catheter detached within the patient.The physician acquired left retrograde femoral arterial access and had negotiated the patient's common iliac bifurcation with a guidewire and catheter.During catheter manipulations within the contralateral external iliac artery post-stent placement, the catheter became stuck within the patient's artery.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.The root cause was attributed to excessive force being applied to the device during use.The device history record was reviewed and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were found.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9209359
Report Number3010665433-2019-00069
Device Sequence Number3107300
Product Code DQO
UDI-Device Identifier00884450030493
UDI-Public00884450030493
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number465352CB2
Device Lot NumberE1403177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1